Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 144, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 1, 1997, 8:18 PM EST for Decatur County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 1997, 8:18 PM EST (01:18 UTC)
- Expired
- Nov 1, 1997, 8:50 PM EST
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 1, 4:30 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 020118 RRA SVRTLH GAC087-020150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 818 PM EST SAT NOV 1 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 850 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN GEORGIA ...DECATUR COUNTY AT 814 PM EST...A SEVERE THUNDERSTORM WAS INDICATED BY TALLAHASSEE DOPPLER RADAR 12 MILES SOUTH OF BAINBRIDGE MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM ARE... ATTAPULGUS BY 824 PM EST AMSTERDAM BY 829 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DEShTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 4:50 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 1, 4:50 PM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 PM EST SAT NOV 1 1997 APOLOGIZE FOR NOT GETTING A DISCUSSION OUT ANY EARLIER...BUT ITS BEEN BUSY HERE. FROM WHAT LTL MDL DATA IVE SEEN IT LOOKS LIKE BRUNT OF WX WITH THIS SYSTEM WILL MOVE THROUGH ERN PORTIONS OF CWA LATE THIS EVENING/SHORTLY AFT MIDNITE. HAVE GLANCED AT MIAS SFD AND TEMPS AND POPS LOOK FINE. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 7:39 PM EST | Severe Thunderstorm Warning | TAE | Decatur | 31 min |
| Nov 1, 7:50 PM EST | Severe Thunderstorm Warning | TAE | Grady | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.